Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 193, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 13, 2015, 4:52 PM CDT for 4 counties in Missouri. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 13, 2015, 5:38 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 188 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:02 PM CDT | TSTM WND DMG | 4 W Novinger, MO | 8-10INCH LIMBS DOWN WITH NUMEROUS 3-4INCH LIMBS DOWN. |
| Jul 13, 5:02 PM CDT | TSTM WND DMG | 5 E Green Castle, MO | 8 INCH LIMBS DOWN ON STAHL RD IN ADAIR COUNTY. QUARTER SIZE HAIL, NO POWER, LINES DOWN. |
| Jul 13, 5:09 PM CDT | TSTM WND DMG | Greentop, MO | BUILDING DOWN ALONG ROUTE K. |
| Jul 13, 5:10 PM CDT | TSTM WND GST 60 | 5 S Greentop, MO | |
| Jul 13, 5:10 PM CDT | HAIL 1 | 5 S Greentop, MO | |
| Jul 13, 5:19 PM CDT | TSTM WND GST 60 | 2 N Kirksville, MO | SPOTTER ESTIMATED 60 MPH WINDS IN KIRKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3490 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KEAX 132152
SVREAX
MOC001-171-197-211-132300-
/O.NEW.KEAX.SV.W.0193.150713T2152Z-150713T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
ADAIR COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREEN
CITY...OR 9 MILES NORTHEAST OF MILAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...UNIONVILLE...GREEN CITY...QUEEN CITY...NOVINGER...
GREENTOP...DOWNING...GREENCASTLE...BRASHEAR...GIBBS...MILLARD...
WORTHINGTON...LIVONIA...KIRKSVILLE REGIONAL...LEMONS AND GREEN
CASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9283 4011 9309 4050 9305 4052 9235
4004 9234
TIME...MOT...LOC 2151Z 274DEG 34KT 4027 9296
HAIL...1.00IN
WIND...60MPH
$$
BLAIR3 follow-up statements
134
WWUS53 KEAX 132211
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT MON JUL 13 2015
MOC211-132221-
/O.CAN.KEAX.SV.W.0193.000000T0000Z-150713T2300Z/
SULLIVAN MO-
511 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4009 9285 4050 9286 4052 9235 4005 9234
TIME...MOT...LOC 2211Z 271DEG 42KT 4030 9259
$$
MOC001-171-197-132300-
/O.CON.KEAX.SV.W.0193.000000T0000Z-150713T2300Z/
SCHUYLER MO-PUTNAM MO-ADAIR MO-
511 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SCHUYLER...SOUTHEASTERN PUTNAM AND ADAIR COUNTIES...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENTOP...OR
7 MILES NORTH OF KIRKSVILLE...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...QUEEN CITY...NOVINGER...GREENTOP...DOWNING...BRASHEAR...
GIBBS...MILLARD...WORTHINGTON...LIVONIA AND KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4009 9285 4050 9286 4052 9235 4005 9234
TIME...MOT...LOC 2211Z 271DEG 42KT 4030 9259
HAIL...1.00IN
WIND...70MPH
$$
BLAIR511
WWUS53 KEAX 132226
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT MON JUL 13 2015
MOC171-132236-
/O.CAN.KEAX.SV.W.0193.000000T0000Z-150713T2300Z/
PUTNAM MO-
526 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4008 9269 4039 9266 4048 9235 4005 9234
TIME...MOT...LOC 2226Z 274DEG 34KT 4029 9240
$$
MOC001-197-132300-
/O.CON.KEAX.SV.W.0193.000000T0000Z-150713T2300Z/
SCHUYLER MO-ADAIR MO-
526 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN SCHUYLER AND EASTERN ADAIR COUNTIES...
AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GREENTOP...OR 11 MILES NORTHEAST OF KIRKSVILLE...MOVING EAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. NUMEROUS REPORTS OF WIND DAMAGE
HAVE BEEN RECEIVED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...QUEEN CITY...GREENTOP...BRASHEAR...GIBBS...MILLARD AND
KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4008 9269 4039 9266 4048 9235 4005 9234
TIME...MOT...LOC 2226Z 274DEG 34KT 4029 9240
HAIL...1.00IN
WIND...70MPH
$$
BLAIR972
WWUS53 KEAX 132238
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT MON JUL 13 2015
MOC001-197-132247-
/O.CAN.KEAX.SV.W.0193.000000T0000Z-150713T2300Z/
SCHUYLER MO-ADAIR MO-
538 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHUYLER AND EASTERN
ADAIR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4008 9269 4039 9266 4048 9235 4005 9234
TIME...MOT...LOC 2233Z 274DEG 34KT 4028 9225
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT MON JUL 13 2015
.DISCUSSION...
Issued at 319 PM CDT MON JUL 13 2015
A surface front extends from north central missouri to north central
Kansas. Convection has developed behind the front in southeastern
Nebraska and northwestern Missouri. Instability is extreme and shear
is supportive of organized storms. However, storms have been
struggling to really intensify beyond just pulsey multicell type
updrafts. Given the extreme instability and supportive shear, storms
could become severe at any time as the front slowly slides
southward. With large downdraft CAPE values, damaging winds would be
the biggest threat, but the extreme CAPE and healthy shear suggest
hail would also be possible. But very warm temperatures may inhibit
the maximum size a bit. As shear increase to the east, around the
Kirksville area, the ongoing storms will need to watched closely to
see if the organize into a more widespread severe event.
While there is some uncertainty with how convection and its cloud
cover will evolve over the next 24 hours, there is enough confidence
at this point to forecast heat index values back in the 100 to 105
degree range. This is mainly for along and south of the missouri
river. So will continue the heat advisory for along and south of the
Missouri River through Tuesdays evening. Since heat indices are not
expected to be as hot as Monday, this downgrades the heat warning.
Confidence isn't high enough at this point to go with anything
beyond tomorrow.
The overall pattern doesn't change much through the remainder of the
forecast. A flattening of the ridge Wednesday into Thursday suggest
a bit cooler temperatures and an increased chance for convection to
work into the forecast area. By the end of the week, the ridge
restrengthens and highs climb back into the mid to potentially upper
90s, as opposed to the lower 90s Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1224 PM CDT MON JUL 13 2015
VFR conditions will persist through most of the forecast period.
Afternoon convection is possible as a frontal boundary sinks south
through the afternoon hours. Given the uncertainty of afternoon
development, have gone with vcts for the time being. Otherwise,
winds will vary as the boundary continues to push south overnight,
with continued VFR conditions through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
057-060-102>105.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
KSZ057-060-103>105.
MO...HEAT ADVISORY until 9 PM CDT Tuesday for MOZ032-033-039-040-045-
046.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening for
MOZ001>008-011>017-020>024-028>031-037-038-043-044-053-054.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Tuesday for
MOZ028>031-037-038-043-044-053-054.
HEAT ADVISORY until 9 PM CDT this evening for MOZ025.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...WelshIn the hours before
Local storm report, Jul 13, 3:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 6 SE HATFIELD 40.47N 94.07W
07/13/2015 E0.88 INCH HARRISON MO PUBLIC
&&
JWELSHLocal storm report, Jul 13, 4:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 2 W PRINCETON 40.40N 93.63W
07/13/2015 MERCER MO LAW ENFORCEMENT
MULTIPLE TREES DOWN ALONG ROUTE U.
&&
JWELSHLocal storm report, Jul 13, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 W MILAN 40.20N 93.16W
07/13/2015 M1.00 INCH SULLIVAN MO TRAINED SPOTTER
2 MILES WEST OF MILAN QUARTER SIZE HAIL.
&&
JWELSHLocal storm report, Jul 13, 4:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG EAGLEVILLE 40.47N 93.99W
07/13/2015 HARRISON MO PUBLIC
POWER WAS LOST AS THE STORM MOVED THROUGH. TIME ESTIMATED
FROM RADAR. FROM FACEBOOK.
&&
CUTTERLocal storm report, Jul 13, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL MILAN 40.20N 93.12W
07/13/2015 E1.00 INCH SULLIVAN MO TRAINED SPOTTER
&&
JWELSHLocal storm report, Jul 13, 4:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 N MILAN 40.23N 93.12W
07/13/2015 SULLIVAN MO TRAINED SPOTTER
BROKEN TREE LIMB 2 INCHES IN DIAMETER.
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:09 PM CDT | Special Weather Statement | EAX | Mercer | 36 min |
| Jul 13, 2:37 PM CDT | Special Weather Statement | EAX | Nodaway | 23 min |
| Jul 13, 2:41 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Nodaway, Worth | 37 min |
| Jul 13, 3:33 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Henry, Jackson and 4 more | 29 hr |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 39 min |
| Jul 13, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 47 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | EAX | Jackson | 27 min |
| Jul 13, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.